Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 32, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at May 7, 2008, 4:36 AM EDT for 6 counties in Florida. It took effect at May 7, 2008, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 7, 2008, 4:36 AM EDT (08:36 UTC)
- In effect from
- May 7, 2008, 1:00 PM EDT
- Expired
- May 7, 2008, 7:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 8.6 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1607 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMLB 070836 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 436 AM EDT WED MAY 7 2008 FLZ041-044>046-053-058-144-072300- /O.NEW.KMLB.FW.W.0032.080507T1700Z-080507T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE- SOUTHERN LAKE- 436 AM EDT WED MAY 7 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. LONG DURATIONS OF LOW RELATIVE HUMIDITY ARE EXPECTED AGAIN THIS AFTERNOON WITH MINIMUM VALUES AROUND 30 PERCENT. THE COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at May 7, 4:25 AM EDT, 11 minutes earlier.
Area forecast discussion, May 7, 4:25 AM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
425 AM EDT WED MAY 7 2008
.DISCUSSION...
...AREAS OF DENSE FOG/SMOKE EARLY THIS MORNING...
TODAY/TONIGHT...ONSHORE FLOW HAS MOISTENED THE LOWER LEVELS
OVERNIGHT AND IN ADDITION LIGHT WINDS AND MOSTLY CLEAR SKIES HAVE
ALLOWED FOR FAVORABLE RADIATIONAL COOLING. THIS HAS CREATED SOME
WIDESPREAD AREAS OF DENSE FOG OVER THE AREA EARLY THIS MORNING. HAVE
ISSUED A DENSE FOG ADVISORY FOR MOST OF THE AREA FOR THIS REASON.
COASTAL VOLUSIA AND BREVARD COUNTIES HAVE SLIGHTLY HIGHER WINDS
ALONG THE COAST WHICH SHOULD KEEP VISIBILITIES HIGHER IN THIS AREA
ALTHOUGH PATCHY DENSE FOG NOT OUT OF THE QUESTION. AS DAYTIME
HEATING BEGINS AFTER SUNRISE FOG SHOULD QUICKLY BURN OFF ALLOWING
FOR A PARTLY SUNNY DAY WITH HIGHS EXPECTED TO REACH THE MID/UPPER
80S ALONG THE COAST AND LOWER 90S INLAND. WINDS WILL VEER TO THE
SOUTHEAST TONIGHT AS HIGH PRESSURE BEGINS TO MOVE TO THE EAST WITH
LOWS REACHING THE MID/UPPER 60S. LOW LEVEL MOISTURE MAY BE
SUFFICIENT ENOUGH AGAIN TOMORROW NIGHT TO ALLOW SOME PATCHY FOG TO
DEVELOP OVER INLAND LOCATIONS.
THU-FRI...MODELS SHOW A VIGOROUS SHORTWAVE TROUGH MOVING ACROSS THE
SOUTHEAST STATES AND BREAKING DOWN THE RIDGING ALOFT LATE THU.
SOUTH/SOUTHWEST LOW LEVEL FLOW IS SHOWN ADVECTING HIGHER MOISTURE
INTO THE AREA WITH GFS PRECIPITABLE WATER VALUES CLIMBING ABOVE 1.2
INCHES. THIS IS DRIER THAN MODEL RUNS 24 HOURS AGO THOUGH.
FORECASTING CONVECTION WHEN WE ARE IN AN EXTENDED DRY SPELL IS
ALWAYS TRICKY BUT THERE SHOULD BE AN AREA OF ORGANIZED PRE FRONTAL
CONVECTION MOVING BY WELL TO OUR NORTH LATE THU/EARLY FRI.
INCREASED GRADIENT FLOW WILL KEEP THE EAST COAST SEA BREEZE
PINNED ALONG THE COAST THU...IF IT FORMS AT ALL. THE NAM AND GFS
SHOW SOME LATE DAY CONVECTION NEAR THE SOUTH COAST. HOWEVER...THE
GFS POPS ARE BELOW 10 PERCENT THU AND AROUND 15 PERCENT THU
NIGHT...SO WILL NOT INTRODUCE POPS YET.
ON FRI THE UPPER LEVEL FLOW IS PROGGED TO BECOME WEST/NORTHWEST
AS WEAK IMPULSE MOVES EAST OF THE AREA. THERE MAY BE ENOUGH
MOISTURE CONVERGENCE BETWEEN FRONTAL BOUNDARY UP IN GEORGIA AND RIDGE
AXIS ACROSS THE FLORIDA STRAITS TO YIELD A SLIGHT CHANCE FOR
CONVECTION. GFS MOS HAS 15-20 PERCENT...SO WILL NOT CHANGE THE
CURRENT FORECAST WHICH HAS A SMALL POP...EVEN THOUGH THE OVERALL
DEEP MOISTURE LOOKS A LITTLE LOWER THAN PREVIOUS RUNS.
BOTH DAYS WILL BE HOT WITH TEMPS IN THE UPPER 80S TO AROUND 90 AND IT
WILL FEEL INCREASINGLY HUMID.
SAT-SUN...WESTERLY LOW LEVEL FLOW WILL CONTINUE TO KEEP TEMPS WARMER
THAN NORMAL. THE LATEST GFS INDICATES A SMALL AREA OF MOISTURE
CONVERGENCE TO OUR NORTH ALONG NEARLY STATIONARY FRONTAL BOUNDARY ON
SAT BUT LOCAL MOS POPS ARE 10 PERCENT OR LESS SO WILL MAINTAIN A DRY
FORECAST.
ON SUN...THE GFS SHOWS A STRONG SHORTWAVE MOVING ACROSS THE MID PART
OF THE COUNTRY AND THE ASSOCIATED COLD FRONT PUSHING THROUGH THE
SOUTHEAST STATES. THE MODEL INCREASES MOISTURE ABOVE 1.5 INCHES BUT
INTERESTINGLY GENERATES LITTLE QPF...AND MEX POPS ARE ONLY AROUND 15
PERCENT...SO WILL NOT INTRODUCE POPS YET.
MON-TUE...LATE SEASON FRONTAL PASSAGE IS DEPICTED BY GFS AND ECMWF.
DURING THIS TRANSITION...THERE SHOULD BE AT LEAST ONE PERIOD WITH
SCATTERED OR HIGHER POPS. THE LATEST GFS INDICATES PRE FRONTAL
PRECIPITABLE WATER VALUES RISING TO ABOVE 1.8 INCHES ON MON SO
HAVE BUMPED UP POPS TO 30 PERCENT AND MENTIONED THUNDER.
WOULD NOT EXPECT THE FRONTAL BOUNDARY TO PUSH VERY FAR SOUTH OF THE
AREA THIS TIME OF THE YEAR...AND THE GFS SHOWS LITTLE TEMPERATURE
CHANGE BEHIND THE FRONT WITH 850 MB WINDS BARELY TURNING NORTH OF
DUE WEST. WOULD EXPECT ENOUGH DRYING THOUGH TO KEEP POPS OUT OF THE
FORECAST TUE.
&&
.AVIATION...AREAS OF DENSE FOG CREATING VLIFR CONDITIONS OVER
INTERIOR TAF SITES SHOULD QUICKLY BURN OFF AFTER DAYBREAK WITH VFR
CONDITIONS THEN EXPECTED OVER THE AREA TODAY. PATCHY FOG COULD BE
POSSIBLE ONCE AGAIN OVER THE INTERIOR TOMORROW NIGHT CREATING
REDUCTIONS TO IFR/MVFR VISIBILITIES.
&&
.MARINE...EASTERLY WINDS TODAY WILL VEER TO THE SOUTHEAST TONIGHT.
WIND SPEEDS LESS THAN 15 KNOTS AND SEAS 4 FEET OR LESS EXPECTED.
THU-FRI...WINDS WILL TURN SOUTHERLY ON THU AND SOUTH/SOUTHWEST ON
FRI. THE PRESSURE GRADIENT WILL TIGHTEN AS LOW MOVES TOWARDS THE
MID ATLANTIC COAST. THE MODEL HAS TRENDED SLIGHTLY STRONGER ON THE
WINDS THAN 24 HOURS AGO...SO THERE SHOULD BE A FEW PERIODS OF
15-20 KNOT FLOW...MAINLY OFFSHORE...WITH SEAS 4-6 FEET.
SAT-SUN...WEAK FRONTAL TROUGH SETTLING INTO SOUTH GEORGIA OR
NORTH FLORIDA WILL DIMINISH THE SOUTHWEST/WEST FLOW ON SAT WITH
THE LATEST GFS RUN SHOWING SOUTHWEST FLOW NOT PICKING UP AGAIN
UNTIL SUN NIGHT.
&&
.FIRE WEATHER...ALTHOUGH ONSHORE FLOW WILL BE PREVALENT OVER THE
AREA TODAY AND WILL CONTINUE TO MOISTEN THE AIRMASS OVER THE REGION
WILL STILL BE DRY ENOUGH TO SEE RH VALUES FALL BELOW CRITICAL LEVELS
FOR LONG DURATION OVER THE INTERIOR THIS AFTERNOON. HAVE THEREFORE
ISSUED A RED FLAG WARNING OVER THIS AREA FOR TODAY.
THU-SUN...THIS WILL BE A HOT PERIOD WITH MAX TEMPS ABOVE 90 ACROSS
THE INTERIOR. THE LATEST MODEL GUIDANCE SHOWS MOISTURE LEVELS
INCREASING AND DEW POINTS IN THE MID/UPPER 60S...SO RH BELOW 35
PERCENT IS NOT ANTICIPATED. SOME INTERIOR SECTIONS MAY GET DOWN TO
35-40 PERCENT THU AFTERNOON BEFORE PRE FRONTAL MOISTENING
INCREASES SIGNIFICANTLY.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 86 67 89 69 / 0 0 10 20
MCO 91 66 91 69 / 0 0 10 20
MLB 86 69 89 70 / 0 0 10 20
VRB 86 69 87 71 / 0 0 10 20
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...DENSE FOG ADVISORY UNTIL 9 AM EDT THIS MORNING FOR INDIAN RIVER-
INLAND VOLUSIA-MARTIN-NORTHERN LAKE-OKEECHOBEE-ORANGE-
OSCEOLA-SEMINOLE-SOUTHERN LAKE-ST. LUCIE.
RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS
EVENING FOR INLAND VOLUSIA-NORTHERN LAKE-OKEECHOBEE-ORANGE-
OSCEOLA-SEMINOLE-SOUTHERN LAKE.
AM...NONE.
&&
SHORT TERM/AVIATION...WEITLICH
LONG TERM....LASCODYHazardous weather outlook, May 6, 4:49 AM EDT, 23 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 449 AM EDT TUE MAY 6 2008 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-062200- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 449 AM EDT TUE MAY 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...RIP CURRENT IMPACT... A SMALL BUT LONG PERIOD NORTHEAST SWELL WILL PRODUCE A MODERATE RISK FOR RIP CURRENTS TODAY. RIP CURRENTS WILL BE STRONGEST DURING THE OUTGOING TIDE LATE THIS MORNING AND EARLY THIS AFTERNOON. CHECK WITH BEACH PATROL FOR LOCAL CONDITIONS. NEVER SWIM ALONE AND ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD. ...FIRE WEATHER IMPACT... DRIER AIRMASS WORKING INTO THE AREA TODAY WILL CAUSE LONG DURATION OF LOW RELATIVE HUMIDITY VALUES THIS AFTERNOON OVER THE INTERIOR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AN ELEVATED RISK OF RIP CURRENTS EXPECTED AGAIN ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. WEITLICH
In the hours before
Special weather statement, May 7, 2:35 AM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 235 AM EDT WED MAY 7 2008 FLZ041-044>046-053-144-071100- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA- SOUTHERN LAKE- INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO... SANFORD...KISSIMMEE...ST CLOUD...CLERMONT 235 AM EDT WED MAY 7 2008 ...AREAS OF DENSE FOG WILL EXIST OVERNIGHT INTO EARLY MORNING... LIGHT WINDS AND MOSTLY CLEAR SKIES ARE ALLOWING FOR DECENT RADIATIONAL COOLING OVER INTERIOR COUNTIES AND CURRENT OBSERVATIONS HAVE BEGUN TO SHOW AREAS OF DENSE FOG BEGINNING TO FORM ESPECIALLY OVER SEMINOLE AND ORANGE COUNTIES. FLORIDA HIGHWAY PATROL REPORTED AREAS OF DENSE FOG FORMING ALONG SR-50 AND THE BEACHLINE EXPRESSWAY NEAR ORLANDO INTERNATIONAL AIRPORT. IN ADDITION ANY SMOKE FROM FROM RECENT WILDFIRES COULD MIX WITH THE FOG CREATING ZERO VISIBILITY CONDITIONS IN A SHORT AMOUNT OF TIME AND OVER SHORT DISTANCES. DRIVERS ARE URGED TO USE CAUTION AND BE ALERT FOR RAPIDLY CHANGING VISIBILITIES AND SLOW DOWN. WEITLICH
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 4:02 AM EDT | Dense Fog Advisory | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 5 hr |
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.